MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse found intermittent error on the illuminator.The fse was unable to light up the lamp and replaced the illuminator to resolve the issue.The system was tested and verified as ready for use.Isi has requested the illuminator involved with this complaint be returned but it has not been received yet.Therefore, the root cause of the alleged customer reported failure mode has not been determined.A follow-up mdr will be submitted upon completion of the failure analysis evaluation and if additional information is received.No image or video was available for review.A review of the site's system logs for the reported procedure date was conducted by technical support when the customer called for troubleshooting assistance.Investigation revealed error 48245 related to the reported complaint.An event verification confirmed the procedure was performed on the reported event date (b)(6) 2022 on system (b)(4).This complaint is considered a reportable malfunction due to the following conclusion: the illuminator was replaced after the start of the procedure and the surgeon was able to continue with the procedure robotically third-party illuminator.While there was no harm or injury to the patient, system unavailability after start of a surgical procedure could lead to the procedure to be converted/aborted and may lead to an injury due to the patient's inability to tolerate a procedure change.Follow-up was attempted, but the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.The product is not implantable.Insufficient product information was provided in order to obtain the date of manufacture.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy surgical procedure, the system received the message "illuminator lamp module not found and to reseat lamp module".An isi clinical sales engineer (cse) guided the customer to reseat the lamp module.An isi technical support engineer (tse) reviewed the system logs and found error 48245 reported repeatedly and the customer recovered the error each time.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information on 12-oct-2022: the reported issue occurred during procedure.The system functionality was checked upon powering on the system and the illuminator initially powered on without errors.The issue was resolved by reseating the lamp module.The procedure was completed robotically.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the illuminator involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation could not reproduce the customer-reported complaint.However, the error/fault was confirmed via error logs/system logs.The illuminator was returned with a lamp module, and both fuses were good.When reviewing the remote error log, there are several errors: 48245 means the illuminator lamp failed to ignite after several automatic attempts.After this error, ignite attempts stop and the lamp remains off until the user tries to switch the lamp on again.An ignition failures indicate that the lamp module must be replaced or the ignition circuitry in the illuminator has failed.Error 48244 means illuminator lamp failed to ignite indicate that the lamp module is nearing end of life or the ignition circuitry in the illuminator is failing.An error 48247 means the illuminator is unable to communicate with its lamp module or finds an invalid lamp module (due to invalid/corrupted id or encryption data), lamp hours may be accumulated incorrectly.Replacement of the lamp module is recommended.Fa installed the illuminator into a test system with the test fixture lamp module, and the system started up without error, the illuminator turn on with blue led, and all the vision tests passed.Fa verified all video ports, which balance and 3d tests passed.The image was good with and without turning on the light.Fa booted up system in normal mode and let it idle for 10 minutes.Fa power cycled system 30 times, no issues occurred after extensive use.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15741505
Report Number2955842-2022-15122
Device Sequence Number5850428
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date11/06/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian